Reacciones alérgicas a medicamentos

Las alergias reales a los medicamentos son distintas a las reacciones adversas a los mismos. La reacción alérgica se presenta cuando el sistema inmunológico se ha expuesto con anterioridad al medicamento y crea anticuerpos contra éste. Las exposiciones subsiguientes al medicamento causan una liberación de histamina por parte de los anticuerpos. Si es severa, esta reacción puede llevar a una situación que hace peligrar la vida que se conoce como shock anafiláctico.Reacciones alérgicas a medicamentos

Revision

Last reviewed 5/30/2012 by David C. Dugdale, III, MD, Professor of Medicine, Division of General Medicine, Department of Medicine, University of Washington School of Medicine. Stuart I. Henochowicz, MD, FACP, Associate Clinical Professor of Medicine, Division of Allergy, Immunology, and Rheumatology, Georgetown University Medical School. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M. Health Solutions, Ebix, Inc.

Disclaimers

  • The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition.
  • A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions.
  • Call 911 for all medical emergencies.
  • Links to other sites are provided for information only -- they do not constitute endorsements of those other sites.

©1997 - A.D.A.M., Inc.Any duplication or distribution of the information contained herein is strictly prohibited.adam.com